Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


INDINAVIR, NORVIR, LAMIVUDINA
Nov 27, 2006

Drs. Iam from Bolivia My brother was diagnosed aids 6 months ago he had only 2 cd4 cells The Dr. is givving him Inidavir, Norvir and lamivudina, do you think this is a good combination or do you think he should try different drugs. What is the chance of living of my brother and will he be able to live a normal life if he gets his cd 4 higher. Would you recomend T20 now or once his cd4 are higher. Thank you very much

Response from Dr. Wohl

I suspect your brother is on one more additional drug (probably zidovudine or stavudine) along with his indinavir, ritonavir and lamivudine. If he is not, he should be.

This is an older combination of drugs not used much in the US but it should work to reduce the level of virus and allow some restoration of the CD4 cells. A major problem with this combination is kidney stones. Have him drink a lot of water every day. I do not know what other HIV meds are available in Bolivia that may be better tolerated.

There is no need for T-20 at this point. This is a medication best reserved for when there are limited alternative options. If your brother does acheive an increase in his CD4 cell count on his current medications, this will demonstrate their effectiveness and I would not intensify by adding another drugs such as T-20.

It is difficult to say what your brother's prognosis is. His CD4 cell count is very low and recovery of CD4 cells is often difficult under such circumstances. If he takes his medications as directed and does not suffer side effects that force the discontinuation of HIV therapy, he has a chance for recovery.

DW



Previous
Don't worry....
Next
Does sustiva lower Kaletra too much?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement